JournalspmVol. 64 / No. 4DOI 10.4171/pm/1793

Lax equations, factorization and Riemann–Hilbert problems

  • M. Cristina Cámara

    Instituto Superior Técnico, Lisboa, Portugal
  • António F. dos Santos

    Instituto Superior Técnico, Lisboa, Portugal
  • Pedro F. dos Santos

    Instituto Superior Técnico, Lisboa, Portugal
Lax equations, factorization and Riemann–Hilbert problems cover

You need to subscribe to download the article.

Abstract

The paper deals with the problem of existence and calculation of solutions to Lax equations that define finite-dimensional integrable systems. The method presented in the paper is based on Wiener–Hopf factorization and related Riemann–Hilbert problems on Riemann surfaces. The idea behind the method was first proposed by Semenov–Tian–Shansky but, to the authors' knowledge, is here applied, for the first time, in an infinite dimensional setting. The method dealt with in the paper enables one to analyse the global existence of solutions which seems more difficult by other methods. An example of a dynamical system associated with an elliptic curve is completely worked out in the paper.